Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Addicted to heroin. Taking subutex, unable to find it here. Safe to take buprenorphine?

I follow for years a treatment to Subutex after I ve been addict to Heroin ,and my family provide me from to my doctor that medicine ,but at the moment I ve a problem to get this medicine from xxxxx ,I just wonder if my doctor here in xxxxxan prescribe me buprenorphine available in the country,Thanks very much for help.
Asked On : Fri, 15 Feb 2013
Answers:  1 Views:  54
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Hi there, thanks for asking. Subutex is one of the brand names for the generic name of Buprenorphine. Although both refer to one molecule, it sometimes happens that the potency of a generic medication is a little different from the brand. It is good to know about it in order to readjust the dose if necessary. Since withdrawal symptoms are very unpleasant, even small changes in the dose might become disturbing and if somebody is not aware of that, it might cause panic. Fortunately, buprenorphin (or Subuttex) act partially positive and partially negative on the receptor. It is positive factor which makes any change in the dosage easier than other drugs. I hope you decrease it voluntarily in a good time in the future as well, since it is quite possible with this medication. In long term, it can affect your liver function so it better not to be taken life time. I wish you a good health.
Answered: Sat, 16 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor